MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the non-tortuous and moderately calcified vessel.A 15mm x 2.50mm nc quantum apex balloon catheter was advanced for dilation.However, during procedure, the shaft got separated.The portion of the device was outside of the body at the time of the fracture.The device was pulled and removed intact, and the procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the non-tortuous and moderately calcified vessel.A 15mm x 2.50mm nc quantum apex balloon catheter was advanced for dilation.However, during procedure, the shaft got separated.The portion of the device was outside of the body at the time of the fracture.The device was pulled and removed intact, and the procedure was completed with a different device.No patient complications were reported.It was further reported that the device was not separated in two pieces.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 10.3cm from the strain relief.The separated ends were jagged and ovaled in shape indicating the device was kinked prior to separation.There were numerous kinks to the hypotube of the device.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Product analysis confirmed the reported break as there was separation to the device.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16981779
Report Number2124215-2023-25558
Device Sequence Number6693498
Product Code LOX
UDI-Device Identifier08714729783350
UDI-Public08714729783350
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2025
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0029846173
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer05/25/2023
08/07/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/07/2023
08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient RaceAsian